What happens when there is a nicotine patch overdose? What does that spell for the body? We will be learning a little more about the same in the following sections.
Of all the methods that are used for quitting smoking, a nicotine patch is probably the most used and proven to be the most effective. If one looks at adopting the patch for quitting smoking, there needs to be a clear understanding of what a nicotine patch overdose can do to you so that there are no complications that make way later. In the following sections, we will focus on some of the nicotine patch side effects that may come about and explain how best to deal with them.
A nicotine patch is used when someone wants to kick the smoking habit. When the body is used to the regular supply of nicotine that you provide for it through your smoking and then you suddenly stop, there are chances that the body may go into nicotine withdrawal. This can then lead to varied physical and psychological effects. In order to prevent or minimize these effects, a nicotine patch is used. It helps the body wean away from the supply of nicotine and pace itself well enough so that the symptoms can be made as mild as possible.
However, the irony is that there can be an overdose of the nicotine patch as well, such that the substance which is supposed to help one overcome the symptoms could in fact lead to other forms of symptoms. This is the reason why a nicotine patch should only be used in consultation with a doctor who will monitor the dosage and reduce it in progression to your cure.
Symptoms and Side Effects
Kicking the habit of smoking is one of the most difficult things to do and therefore, it is expected that there will be a whole lot of going back and forth with this habit. In such a situation, the varied smoking cessation methods that are used can, in fact, lead to an overdose of nicotine in the body. This the body cannot handle and therefore certain symptoms come about.
These symptoms can either make way as short term effects or as long term effects. How does one know that they are suffering from an overdose of a nicotine patch? Look for these signs and side effects:
- Headaches and migraines are probably one of the most common side effects that one will suffer from.
- Dizziness and fainting spells will also make way quite frequently.
- It can lead to an upset stomach, abdominal cramps, and knotting in the stomach.
- Diarrhea and vomiting might follow through as well.
- Compromised vision and hearing are also noticed.
- Tingling in the feet and hands can also make way.
- There can be an increase in the blood pressure as well.
- Excessive sweating and clammy hands and feet might make through.
- A person might feel extremely nervous, anxious, and restless at all times.
- There may be an increase or a fall in the heart rate and cause for heart palpitations as well.
- There may be instances of confusion and loss of memory.
- There can also be a situation where the person is unable to sleep and suffers from insomnia.
- There may be a loss of appetite which can lead to anemia and sudden weight loss.
- There could be chest pain experienced as well.
- In certain rare cases, seizures will make way.
- Heart attacks have also been reported as a direct result of overdosing on nicotine patches.
With a study of these symptoms, it must have become clear that an overdose can lead to varied ill effects in the body. These will not only have a negative effect on a person’s general well-being and health, but also on the way in which they lead their lives. That is why it cannot be reiterated enough that one must only start the nicotine patch therapy after proper consultation with a therapist, and the dosage must be monitored from time to time as well.